MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 - CARB

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 - CARB
Model Number IMMULITE 2000 - CARB
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.Adjustments and controls were verified and were as expected.Siemens headquarters support center (hsc) is reviewing the data provided by the customer.The cause for the discordant falsely elevated carb sample results is unknown.Siemens is investigating the issue.Mdr 2432235-2019-00349 was filed for the same event.
 
Event or Problem Description
Two discordant, falsely elevated carbamazepine (carb) results were obtained using immulite 2000.The initial result was not reported to the physician(s).A first repeat result using the same immulite 2000 xpi was also considered discordant.Additional repeat results using alternate siemens and non-siemens method were lower.The repeat result from the alternate siemens method (dimension exl) was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated carb results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr(b)(4) on (b)(6)2019.Additional information (18-dec-2019): siemens headquarters support center (hsc) reviewed the information provided by the customer.Hsc requested the patient sample to be sent to siemens technical support laboratory (tsl) for further investigation.Tsl performed side by side testing of the patient sample on immulite 2000, advia centaur, and dimension exl.The sample was run on all three platforms along with 5 patient samples known to be in the carbamazepine therapeutic range.The investigation revealed that the results from immulite 2000 were elevated compared to the other two platforms.The samples were found above the therapeutic range with immulite 2000.Serial dilution of the patient sample provided by the customer showed some level of interference using immulite 2000.Hsc reviewed the information for use (ifu) for immulite 2000 carbamazepine and noted that phenobarbital does not interfere with the testing.Hsc could not rule-out an unknown interferent with this patient sample to be the cause of the elevated carb results.The immulite 2000 carbamazepine assay is performing as expected.Sections h6 and h10 were updated to reflect the additional information.The instrument is performing within specification.No further evaluation of the device is required.Mdr 2432235-2019-00349-s1 was filed for the same event.

Brand Name
IMMULITE 2000 - CARB
Common Device Name
IMMULITE 2000 - CARB
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key9257936
Report Number2432235-2019-00404
Device Sequence Number1879547
Product Code KLT
UDI-Device Identifier00630414961095
UDI-Public00630414961095
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K000007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberIMMULITE 2000 - CARB
Device Catalogue Number10381550
Device Lot Number245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR